Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 200, NWS Memphis, TN

September 13, 2001McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2001, 3:19 AM CDT for McNairy County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 13, 2001, 3:19 AM CDT (08:19 UTC)
Expired
Sep 13, 2001, 3:45 AM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McNairy County, TN

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS54 KMEG 130819
SVRMEM
TNC109-130845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 345 AM CDT.

* AT 314 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  NEAR BETHEL SPRINGS...MOVING SOUTH 5 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 345 AM CDT INCLUDE...
  SELMER...
  RAMER...EASTVIEW...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3528 8851 3531 8873 3500 8881 3497 8854

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:31 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Sep 12, 8:31 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT WED SEP 12 2001

ISOLD SHRAS OVR N MS HAVE DSIPTD WITH SUNSET. AFTN CU HAVE ALSO DSIPT
LEAVING SKIES MOSTLY CLEAR. INVERTED SFC TROF EXTENDED FROM THE GULF
COAST TO NRN MS TO THE TN RIVER. SFC DEWPOINTS IN THE LOWER 70S
SOUTH AND EAST OF THE TROF WHILE READINGS IN THE UPPER 50S TO THE
NORTH AND WEST. WL ADD A COUPLE OF DEGREES TO LOW TEMPS ACRS NE MS
DUE TO HIER DEWPOINTS.

.MEG...NONE.
SJM

In the hours before

Local storm report, Sep 13, 3:05 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT THU SEP 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 AM    BATH SPRINGS              TN   0.75 INCH HAIL
09/13/01   DECATUR                        REPORTED BY DECATUR
                                          COUNTY 911.

0215 AM    2SW BATH SPRINGS          TN   0.88 INCH HAIL
09/13/01   DECATUR                        REPORTED BY DECATUR
                                          COUNTY 911.

0225 AM    2S SARDIS                 TN   0.75 INCH HAIL
09/13/01   HARDIN                         REPORTED BY HARDIN COUNTY
                                          CENTRAL DISPATCH.

0228 AM    SALTILLO                  TN   WIND DAMAGE
09/13/01   HARDIN                         TREES DOWN. REPORTED BY
                                          HARDIN COUNTY CENTRAL
                                          DISPATCH.

0234 AM    SALTILLO                  TN   0.75 INCH HAIL
09/13/01   HARDIN                         REPORTED BY HARDIN COUNTY
                                          CENTRAL DISPATCH.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:00 AM CDTSevere Thunderstorm WarningMEGDecatur, Hardin30 min
Sep 13, 2:32 AM CDTSevere Thunderstorm WarningMEGHardin, McNairy43 min
Sep 13, 4:16 AM CDTSevere Thunderstorm WarningMEGHardeman29 min
Sep 13, 4:31 AM CDTTornado WarningMEGFayette29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.